TPO an TG (antithyroglobulin) antibodies are the two markers for Hashi's. Antibodies can vary wildly, even intraday. Raw numbers are of little importance...you're either positive or negative.
Your FT4 is very low. The target for FT4 is midrange or a little higher. FT3 is also on the low side. Upper half to upper third is the target for FT3.
I don't wonder that you have symptoms. Your doctor, though he tests FT3 and FT4, is treating you by TSH, and that's a recipe for disaster. He should be treating your symptoms, especially since he knows you have Hashi's. It may be time to find a doctor who will listen to you. This doctor will not help you to get well. I'm sure you'd feel much better on meds.
Thank you so much for such a quick response. Yes, I agree. It is a bit like Waiting for Godot. I have been really under par for a long time now. I will start the hunt for a more up to date doctor. This board is fantastic. Thanks again.
Thanks Lori. I have now organised to see a new doctor. She is a GP, but also has hashis and adrenal problems herself and seems up to date with research. She is highly regarded by a number of her patients according to some reports on the internet. Wish the appointment could be tomorrow! Only a month to wait though, so there is light at the end of the tunnel, and she does prescribe armour etc. So I just have to be patient a little longer.Thanks for taking an interest.
Thanks goolarra. Yes, that is how I see it too. I am having to fly across the country to see her, but I think it will be worth it.
I also have problems with gluten, and have severe apnea ( treated with CPAP but not properly controlled)., and am treated for depression and anxiety. From what I am reading it seems likely that I might have adrenal issues too. I sound like a bit of a basket case don't I? I am not really, or I don't think that I am, but I am pretty tired all the time.
Also my family history includes late-onset insulin dependent brittle diabetic mother with gut issues, and also gut issues and Parkinson's in my father.
From what I am reading my problems probably all coming down to auto-immune issues ( as it would appear my parents did too) and they are probably all connected.
So I reckon I am lucky to have found a doctor who has a chance of understanding the interrelationship between all these issues, and who is not closed minded about adrenal fatigue. In fact she says in her bio she never would have ended up with Addison's if someone had agreed to treat her when she first she had adrenal fatigue........... but her specialist then said it didn't exist. At least she has been there!
Meanwhile, whilst I wait for my appointment I have been scouring these pages and others for ideas, and have now started taking some supplements like fish oil and selenium. It seems that might help, so I might as well get started.
Thanks for your interest. I shall let you know how I go.
You may well find that the symptoms you list in your second paragraph are all thyroid-related. Most of us were amazed how many symptoms went away once thyroid levels were properly adjusted.
Some claim that selenium helps calm the autoimmune response. That's never been proven in a large scale study of a heterogeneous population. However, the enzyme that is responsible for the conversion of T4 to T3 is a selenium-based enzyme, so it is a very important element. Just be sure to follow label directions since selenium can be toxic in high doses.
If they haven't already been run, you might ask your doctor to check your B12, D, iron, ferritin, and magnesium also since deficiencies of these are often a problem with hypothyroidism.
Best of luck with your new doctor...sounds like a winner.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.